Table of Contents

2020 Month : March Volume : 9 Issue : 9 Page : 645-650

A Study to Detect Liver Enzyme Dysfunction among Patients on First Line Anti-Tubercular Drugs from RNTCP during the Course of Anti-TB Treatment.

Rupam Kumar T. A.1, Samim Khan2, Pronoy Sen3, Sourindranath Banerjee4

Corresponding Author:
Dr. Sourindranath Banerjee,
Burdwan Medical College and Hospital,
Bardhaman-713103, West Bengal, India.
E-mail: drsourin@gmail.com

ABSTRACT

BACKGROUND

Globally, an estimated 10.0 million people developed Tuberculosis in 2017. Side effects and toxicity of the first line anti-tubercular drugs were hepatotoxicity, skin rash, and joint pain. If hepatotoxicity develops on reintroduction of treatment with the same regimen, then treatment should be started with hepato-safe regimen. Majority of the reports have used an elevated Alanine Transaminase (ALT) or Aspartate Transaminase (AST) of 3 times upper limit of normal range (ULN) with symptoms attributable to liver injury or 5 times ULN of ALT or AST without symptoms to define hepatotoxicity. Due to paucity of studies regarding adaptive response, this study was conducted to find out the proportion of anti-tubercular drug (ATD) induced hepatitis during Anti-TB treatment and frequency of adaptive changes in Liver Enzymes during the course of anti TB treatment.

METHODS

116 patients who were diagnosed to have Pulmonary (PTB)/ Extrapulmonary (EPTB) tuberculosis at Outpatient & In-Patients of Department of Chest Medicine, Burdwan Medical College & Hospital, for eleven months after fulfilling the inclusion and exclusion criteria were included in the study. Treatment was given as per guidelines of Revised National TB Control Program.

RESULTS

In 83.3% patients only SGPT level was elevated, while in 71% SGOT was only elevated. Both SGPT and SGOT were elevated in 66.7% of cases. Only 1.8% cases were observed with elevated SGPT and SGOT on six occasions. Only 16.7% had no elevation in SGPT and 28.9% had no elevation in SGOT. Most of the patients had asymptomatic elevation of liver enzymes and didn’t need any treatment interruption. 4.38% patients developed drug induced hepatitis and needed treatment interruption for about two weeks and all were reintroduced with the same regimen successfully.

CONCLUSIONS

Drug induced liver function abnormality is a common occurrence during the course of anti-TB treatment. Most patients show tolerance to anti-TB drugs and get adjusted after transient rise in liver enzymes. Concomitant use of hepatotoxic agent should be avoided as far as possible.

KEY WORDS

Hepatotoxicity, SGOT, SGPT, Adaptive Response, Tuberculosis

Videos :

watch?v

Download Download [ PDF ] Article Article Email Send to a friend References References Page Views Page Views(193) Facebook ShareFacebook Share Twitter ShareTwitter Share